If a person takes too much tramadol (Ultram), the effects can be quite dangerous and may include difficulty breathing, seizures, or cardiac arrest. Seek medical attention right away if you or someone else may have overdosed on tramadol. Treatment for an overdose may involve "pumping" the stomach, giving an antidote, and providing supportive care.
Can You Take Too Much Tramadol?Tramadol hydrochloride (Ultram®) is a prescription pain medicine. It belongs to a group of medications known as opioids. As with any medication, it is possible to take too much tramadol. The specific effects of an overdose with tramadol can vary, depending on a number of factors, including the tramadol dosage and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have overdosed on tramadol.
Symptoms of an Overdose With TramadolPeople who take too much tramadol may have overdose symptoms that could include:
- Difficulty breathing
- Cardiac arrest
Treatment for a Tramadol OverdoseIf the overdose was recent, a healthcare provider may induce vomiting or "pump" the stomach. An antidote (naloxone or Narcan®) that is often given to reverse the effects of other medications similar to tramadol can help reverse some of the symptoms of an overdose, but this does increase the risk of seizures.
Treatment of an overdose with tramadol will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Careful monitoring of breathing and the heart is very important.
You should seek medical attention immediately if you believe that you may have taken a tramadol overdose.